Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 72, NWS Milwaukee, WI

October 4, 2016

NWS Milwaukee, WI issued this small craft advisory at Oct 4, 2016, 3:43 PM CDT. It took effect at Oct 5, 2016, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2016, 3:43 PM CDT (20:43 UTC)
In effect from
Oct 5, 2016, 7:00 AM CDT
Expired
Oct 5, 2016, 4:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

512 
WHUS73 KMKX 042043
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 PM CDT TUE OCT 4 2016

...GUSTY SOUTH WINDS AND HIGH WAVES WEDNESDAY...

.PERSISTENT SOUTH TO SOUTHWEST WINDS WILL BUILD HIGHER WAVES LATER
TONIGHT INTO WEDNESDAY. IN ADDITION...WINDS WILL BE GUSTY FOR A
TIME FROM MID-MORNING WEDNESDAY INTO THE AFTERNOON.

LMZ643-050445-
/O.NEW.KMKX.SC.Y.0072.161005T1200Z-161005T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
343 PM CDT TUE OCT 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM CDT
WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST AT 10 TO 15 KNOTS...WITH GUSTS TO 25
  KNOTS FROM MID-MORNING WEDNESDAY INTO THE AFTERNOON.

* WAVES: 3 TO 5 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
4 follow-up statements
488 
WHUS73 KMKX 050149
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
849 PM CDT TUE OCT 4 2016

...GUSTY SOUTH WINDS AND HIGH WAVES WEDNESDAY...

.PERSISTENT SOUTH TO SOUTHWEST WINDS WILL BUILD HIGHER WAVES
LATER TONIGHT INTO WEDNESDAY. IN ADDITION...WINDS WILL BE GUSTY
FOR A TIME FROM MID-MORNING WEDNESDAY INTO THE AFTERNOON.

LMZ643-051000-
/O.CON.KMKX.SC.Y.0072.161005T1200Z-161005T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
849 PM CDT TUE OCT 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT
WEDNESDAY...

* WINDS: SOUTH TO SOUTHWEST AT 10 TO 15 KNOTS...WITH GUSTS TO 25 
  KNOTS FROM MID-MORNING WEDNESDAY INTO THE AFTERNOON. 

* WAVES: 3 TO 5 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
044 
WHUS73 KMKX 050838
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CDT WED OCT 5 2016

...GUSTY SOUTH WINDS AND HIGH WAVES WEDNESDAY...

.PERSISTENT SOUTH TO SOUTHWEST WINDS WILL BUILD HIGHER WAVES
THIS MORNING THROUGH THE MID-AFTERNOON HOURS. IN ADDITION...WINDS
WILL BE GUSTY FOR A TIME FROM THIS MORNING INTO EARLY THIS AFTERNOON.

LMZ643-051645-
/O.CON.KMKX.SC.Y.0072.161005T1200Z-161005T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
338 AM CDT WED OCT 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 PM CDT THIS AFTERNOON...

* WINDS: SOUTH TO SOUTHWEST AT 10 TO 20 KNOTS...WITH GUSTS TO 25
  KNOTS THIS MORNING INTO THE AFTERNOON.

* WAVES: 3 TO 5 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
782 
WHUS73 KMKX 051421
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 AM CDT WED OCT 5 2016

...GUSTY SOUTH WINDS AND HIGH WAVES TODAY...

.PERSISTENT SOUTH TO SOUTHWEST WINDS WILL BUILD HIGHER WAVES THIS
MORNING THROUGH THE MID-AFTERNOON HOURS. IN ADDITION...WINDS WILL
BE GUSTY FOR A TIME FROM THIS MORNING INTO EARLY THIS AFTERNOON.

LMZ643-052100-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-161005T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
921 AM CDT WED OCT 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS: SOUTH TO SOUTHWEST AT 10 TO 20 KNOTS. GUSTS TO 25 KNOTS
  INTO THE EARLY AFTERNOON.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 3 FEET TOWARD EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
929 
WHUS73 KMKX 052041
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 PM CDT WED OCT 5 2016

...WINDS EASING AND WAVES SUBSIDING...

.WILL WILL CONTINUE TO EASE THIS AFTERNOON AND EVENING...WHICH
WILL ALLOW WAVES TO SUBSIDE. LIGHTER WINDS ARE EXPECTED OVERNIGHT
AND ON THURSDAY.

LMZ643-052145-
/O.EXP.KMKX.SC.Y.0072.000000T0000Z-161005T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
341 PM CDT WED OCT 5 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

WINDS AND WAVES HAVE FALLEN BELOW ADVISORY CRITERIA, THUS THE
ADVISORY IS BEING ALLOWED TO EXPIRE.

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 3:29 PM CDT, 14 minutes earlier.

Area forecast discussion, Oct 4, 3:29 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
329 PM CDT TUE OCT 4 2016

.TONIGHT AND WEDNESDAY...Forecast Confidence...High

Diurnal cumulus should decrease with the loss of daytime heating,
which should result in a period of decreased clouds this evening
into tonight. Regardless, temps will be well above normal tonight
given the moisture and low level winds ahead of the approaching
system. Latest models suggest mainly dry weather prior to daybreak
as the low level jet weakens and lifts northward as it gradually
also slides eastward.

Showers are expected Wednesday as a shortwave moves through.
Precipitable water values will increase to 1.25 to 1.5 inches per
the GFS and NAM. Not a ton of instability as the wave moves
through, but enough for slight chance to chance thunder mention. The
showers will affect the western forecast area in the morning and the
east in the afternoon, winding down mid afternoon. Looks mainly dry
after 4 pm per the latest mesoscale models.

Models are showing some clearing behind the line of showers, so did
allow for temps to recover a bit. 925 mb temps actually increase
during the afternoon to 15-17C, so will not take much sunshine to
reach forecast highs in the low 70s.

WEDNESDAY NIGHT THROUGH FRIDAY...Confidence is Medium.

A meridional flow pattern will evolve aloft, and feature longwave
troughing from the western to central CONUS, with downstream ridging
across the south Atlantic states and into New England. As the
longwave progresses eastward Wednesday night, shortwave energy is
forecast to cascade into the trough base across the Four Corners
region, before lifting northeast into the Great Plains and Midwest
by Friday. As the trough sharpens, a mid to upper speed max will
locate just west of our area, with jet-level divergence increasing
for Thursday afternoon into Friday. The enhanced divergence aloft
should aid in surface cyclogenesis over the Central Plains Thursday
morning, with the surface low tracking northeast through Wisconsin
Thursday night.

An initial round of showers is expected late Wednesday night and
Thursday morning in association with a surge of warm, moist
advection occurring with the low-level jet. Rainfall amounts with
this initial push should remain on the light side, with totals
generally less than one quarter inch.

After the morning showers, we may see a brief lull in precipitation
before moisture transport increases ahead of the surface low late
Thursday afternoon and evening. Robust synoptic scale forcing for
ascent, in the form of differential cyclonic vorticity advection and
enhanced jet-level divergence, should occur in tandem with increased
surface convergence associated with the approaching surface low.
Given somewhat steepened lapse rates, mixed layer CAPE values of
around 1 kJ/kg, and 35-40 knots of deep layer shear in the 0-6 km
layer, thunderstorm chances should increase late Thursday
afternoon and evening. A few strong storms aren't out of the
question, but this is highly dependent upon how much instability
is able to build following the morning showers. Heavy rainfall is
also possible Thursday night given the rather robust moisture
transport with precipitable water values increasing to over 1.5
inches.

Some uncertainty exists on when the precipitation should end on
Friday, as the GFS is slow to push the surface cold front through.
The ECMWF is far more progressive, with the frontal passage and
subsequent end to precipitation during the morning hours. Right now,
am favoring the slower passage suggested by the GFS given its recent
better handling of the prominent mid-level features such as the
western CONUS trough and subtropical ridge building ahead of
Tropical Cyclone Matthew. Will defer to a model consensus blend for
POPs however, given that this is still several days out.

Temperatures should be above normal on Wednesday night and Thursday,
trending towards near normal on Friday depending upon the speed of
the frontal passage.

.SATURDAY THROUGH TUESDAY...Confidence is medium.

Post-frontal conditions are expected for Saturday with low-level
cold advection in full force. With 850 mb temperatures dipping to
around zero celsius, highs on Saturday should struggle to reach the
mid to upper 50s. The cool temperatures should continue into
Sunday, with highs in the 50s and lows in the 40s.

Temperatures will rebound to near seasonal normals for Monday and
Tuesday, with the ECMWF suggesting shower chances, while the GFS
remains dry.

&&

.AVIATION/00Z TAFS/...

Clouds have broken up a bit this afternoon as expected. May be a
period of clearing skies this evening into tonight as diurnal
cumulus clouds diminish. Clouds will increase from the west later in
the night.

VFR conditions are expected to persist through tonight, as higher
low level winds and departing/arriving clouds should inhibit fog
development.

Higher winds aloft due to an approaching low level jet may result in
some low level wind shear tonight. It still looks like the highest
values will be from around Madison westward.

Showers and a few rumbles of thunder are expected Wednesday as a
shortwave moves through. MVFR conditions will be briefly possible
with the showers, but overall expecting VFR to continue.

&&

.MARINE...

South to southwest winds will be on the breezy side tomorrow ahead
of an approaching shortwave. Best chance for gusts approaching 25
knots will be north of Port Washington. Also, the persistent fetch
will build waves to 3 to 5 feet in this northern zone. Winds and
waves should be easing by late afternoon. Thus, have decided to go
with a Small Craft Advisory 12Z to 21Z tomorrow in the northern
zone.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY from 7 AM to 4 PM CDT Wednesday for LMZ643.

&&

TONIGHT/Wednesday AND AVIATION/MARINE...DDV
Wednesday NIGHT THROUGH Tuesday...SPM
Hazardous weather outlook, Oct 4, 3:39 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT TUE OCT 4 2016

WIZ046-047-051-052-056>060-062>072-052045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
339 PM CDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS ON WEDNESDAY AS A WEAK
COLD FRONT MOVES THROUGH WISCONSIN. THE CHANCE FOR THUNDERSTORMS
WILL INCREASE LATER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS LOW
PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-052045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 PM CDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY HAS BEEN POSTED NORTH OF PORT WASHINGTON
ON WEDNESDAY FOR SOUTH TO SOUTHEAST WIND GUSTS TO 25 KNOTS AND
WAVES UP TO 5 FEET.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS ON WEDNESDAY AS A WEAK
COLD FRONT MOVES THROUGH THE REGION. THE CHANCE FOR THUNDERSTORMS
WILL INCREASE LATER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS LOW
PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.

NORTHWEST WINDS BEHIND A COLD FRONT MAY REACH SMALL CRAFT ADVISORY
LEVELS ON FRIDAY.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.